Remote Access Mathematics of Computation
Green Open Access

Mathematics of Computation

ISSN 1088-6842(online) ISSN 0025-5718(print)



An improvement of the region of accessibility of Chebyshev's method from Newton's method

Authors: J. A. Ezquerro and M. A. Hernández
Journal: Math. Comp. 78 (2009), 1613-1627
MSC (2000): Primary 47H99, 65J15
Published electronically: January 12, 2009
MathSciNet review: 2501066
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: A simple modification of Chebyshev's method is presented, so that the region of accessibility is extended to the one of Newton's method.

References [Enhancements On Off] (What's this?)

  • 1. I. K. Argyros and D. Chen, Results on the Chebyshev method in Banach spaces, Proyecciones 12, 2 (1993) 119-128. MR 1254863 (94j:65078)
  • 2. I. K. Argyros and F. Szidarovszky, The theory and applications of iteration methods. (CRC Press, Boca Raton, 1993). MR 1272012 (95b:65001)
  • 3. I. K. Argyros, Newton methods. (Nova Science Publishers, New York, 2005). MR 2128628 (2005m:65001)
  • 4. D. D. Bruns and J. E. Bailey, Nonlinear feedback control for operating a nonisothermal CSTR near an unstable steady state. Chem. Eng. Sci. 32 (1977) 257-264.
  • 5. V. Candela and A. Marquina, Recurrence relations for rational cubic methods II: the Chebyshev method, Computing 45 (1990) 355-367. MR 1088077 (92h:65091)
  • 6. M. A. Hernández and M. A. Salanova, Indices of convexity and concavity: Application to Halley method, Appl. Math. Comput. 103 (1999) 27-49. MR 1686356 (2000b:47151)
  • 7. M. A. Hernández and M. A. Salanova, Modification of the Kantorovich assumptions for semilocal convergence of the Chebyshev method, J. Comput. Appl. Math. 126, 1-2 (2000) 131-143. MR 1806112 (2001j:65093)
  • 8. M. A. Hernández, The Newton method for operators with Hölder continuous first derivative, J. Optim. Theory Appl. 109 (2001) 631-648. MR 1835077 (2002c:65082)
  • 9. L. V. Kantorovich and G. P. Akilov, Functional analysis. (Pergamon Press, Oxford, 1982). MR 664597 (83h:46002)
  • 10. K. Kneisl, Julia sets for the super-Newton method, Cauchy's method, and Halley's method, Chaos 11, 2 (2001) 359-370. MR 1843721 (2002f:65068)
  • 11. F. A. Potra and V. Pták, Nondiscrete induction and iterative processes. (Pitman, New York, 1984). MR 754338 (86i:65003)
  • 12. J. L. Varona, Graphic and numerical comparison between iterative methods, Math. Intelligencer 24 (2002) 37-46. MR 1889920
  • 13. S. Wolfram, The Mathematica book, 5th ed. (Wolfram Media / Cambridge University Press, 2003). MR 1721106 (2000h:68001)

Similar Articles

Retrieve articles in Mathematics of Computation with MSC (2000): 47H99, 65J15

Retrieve articles in all journals with MSC (2000): 47H99, 65J15

Additional Information

J. A. Ezquerro
Affiliation: University of La Rioja, Department of Mathematics and Computation, C/ Luis de Ulloa s/n, 26004 Logroño, Spain

M. A. Hernández
Affiliation: University of La Rioja, Department of Mathematics and Computation, C/ Luis de Ulloa s/n, 26004 Logroño, Spain

Keywords: Nonlinear equations in Banach spaces, Newtons's method, Chebyshev's method, semilocal convergence theorem, $R$-order of convergence, region of accessibility
Received by editor(s): November 20, 2007
Received by editor(s) in revised form: May 19, 2008
Published electronically: January 12, 2009
Additional Notes: Preparation of this paper was partly supported by the Ministry of Education and Science (MTM 2005-03091).
Article copyright: © Copyright 2009 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.

American Mathematical Society